Heavy Rain, Duval
- When
- July 5, 11:00 AM EST to 4:50 PM EST
- Where
- Duval County, Sunbeam
- Reported by
- Public
- Coordinates
- 30.200, -81.580
A retired broadcast meteorologist reported 3.15 inches or rainfall in Beauclerc since noon.
A weakening frontal zone over NE Florida and SE Georgia provided a focus for afternoon shower and thunderstorms to form. A few strong to severe storms developed in the afternoon and evening over a moist and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weakening frontal zone over NE Florida and SE Georgia provided a focus for afternoon shower and thunderstorms to form. A few strong to severe storms developed in the afternoon and evening over a moist and unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 5, 8:49 AM EST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 949 AM EDT SAT JUL 5 2014 .UPDATE... SURFACE-LOW LEVEL TROUGH-SHEAR LINE EXTENDS FROM THE ATLANTIC ACROSS NORTH FLORIDA AND INTO THE NORTHEASTERN GULF OF MEXICO. THIS SHEAR LINE WILL BE THE FOCUSING MECHANISM FOR AFTERNOON THUNDERSTORMS MOVING FROM THE GULF TOWARD THE EAST COAST. A FEW OF THESE STORMS WILL HAVE FREQUENT LIGHTNING AND GUSTY WINDS TODAY. ACROSS SOUTHEAST GEORGIA IT IS A ENTIRELY DIFFERENT STORY WITH HOT TEMPS AND HEAT INDEX READING IN THE MID TO UPPER 90S. && .AVIATION... RIGHT NOW HAVE THUNDERSTORMS IN THE VICINITY FOR MOST STATION AND A TEMPO GROUP AT GAINESVILLE. MAY HAVE TO ADD MORE TEMPO GROUPS DEPENDING UPON HOW THE CONVECTION DEVELOPS TODAY. && .MARINE... THINGS ARE CONTINUING TO SETTLE DOWN OVER THE COASTAL WATERS WITH THE MAIN THREAT TODAY BEING THUNDERSTORMS MOVING TOWARD THE EAST AND COVERING INLETS AND PASSES THIS AFTERNOON. RIP CURRENTS: MODERATE RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 71 92 70 / 30 20 20 20 SSI 86 76 86 74 / 30 20 20 20 JAX 90 73 91 73 / 40 30 30 30 SGJ 86 74 88 75 / 30 20 30 30 GNV 89 70 91 70 / 30 30 40 40 OCF 89 70 90 71 / 30 30 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK//GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 441 AM EDT SAT JUL 5 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 441 AM EDT SAT JUL 5 2014 ...MODERATE RISK OF RIP CURRENTS CONTINUES AT AREA BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES DUE TO ONSHORE WINDS AND SWELLS. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH LOCALLY GUSTY WINDS AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A MODERATE RIP CURRENT RISK IS EXPECTED ON SUNDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA EACH DAY. SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 15:58 UTC.
1 heavy rain, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
A retired broadcast meteorologist reported 3.15 inches or rainfall in Beauclerc since noon.
At least 5 trees were blown down. The time was based on radar.
Water was coming into some resident homes along U.S. Highway 301 and State Road 20 in Hawthorne. The cost of damage was unknown, but estimated for this event to be included in StormData.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532553, 532552, 532551.